Can Statins Cause Foot Pain?

Thursday, 18 Apr 2013 05:19 PM

By Peter Hibberd, M.D.

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: I recently started taking Crestor for cholesterol and I’m having some strange symptoms. The bottom of my feet hurt badly. Can this be caused by the statin?

Dr. Hibberd’s answer:
 
Though your symptoms with Crestor are quite unusual (body aches are more common), you could request a change in dosage, if your dose is too high. Or, you could request an alternate statin such as Lipitor.
 
Lipitor’s benefits are supported by a vast body of literature that suggest that it is an equally good cardiovascular protector as Crestor, and may be a preferable medication for you. More importantly, request that your doctor screen you for peripheral arterial disease (PAD), diabetes mellitus, and peripheral neuropathy, and ask for a treatment plan if it is present.

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Around the Web
Join the Newsmax Community
Please review Community Guidelines before posting a comment.
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Country
Zip Code:
Privacy: We never share your email.
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus
Around the Web
Top Stories
You May Also Like
More
Most Commented

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved